Ask an expert
Question

10 Aug 2011

RE: -0st 584 severe allergic reaction
Hi Doc

I took my son back to the ER as he got much worse and he was admitted to hospital and needed to be nebulised several times as well as continue to receive antihistamine, cortisone and anti nausea medication. He is still complaining of stomach ache and was running a fever. The medication helped and he looks A LOT better today. I am hoping he can come home tonight.

Thank you for your detailed answer - especially with regard to the atropine. We will get him a medic allert bracelet.

The rash and swelling has mostly been brought under control (Except for his feet which still has lesions and blisters). I will see if the fever and stomach ache returns when his panado wears off.

Thank you again.
Answer 334 views
Expert
childhood diseases
paediatrician

01 Jan 0001

I am concerned about your son especially if his feet is blistering. This may mean that he is developing a very serious allergic reaction to the Buscopan called Stevens Johnson syndrome. Please take him back to the doctor who is treating him and ask if your son has the Stevens Johnson syndrome. This must be done immediately. Please let me know what happens.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9444 votes
No
68% - 20057 votes
Vote